Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 101, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 3, 2007, 7:25 PM CDT for Christian County, Todd County, Kentucky. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2007, 7:25 PM CDT (00:25 UTC)
- Expired
- Apr 3, 2007, 8:08 PM CDT
- In force
- 43 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Christian County, KY, Todd County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 7:30 PM CDT | HAIL 0.75 | Sharon Grove, KY | PENNY SIZE HAIL REPORTED NEAR COMMUNITY AND NEAR ALLENSVILLE. WALL CLOUD WITH ROTATION ALSO REPROTED WITH STORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 11:51 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1678 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1714 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 10.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KPAH 040026
SVRPAH
KYC047-219-040130-
/O.NEW.KPAH.SV.W.0101.070404T0025Z-070404T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
725 PM CDT TUE APR 3 2007
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...
TODD COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 830 PM CDT.
* AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF HAWKINS
TO 9 MILES SOUTHWEST OF LAFAYETTE...AND MOVING EAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE NEWSTEAD...HERNDON...CROFTON...
HOPKINSVILLE...KELLY...FORT CAMPBELL NORTH...OAK GROVE...FRUIT
HILL...PEMBROKE...APEX...TRENTON...ALLEGRE...CLIFTY...ELKTON...
SHARON GROVE AND ALLENSVILLE
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 800 PM.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3696 8765 3699 8771 3702 8771 3714 8767
3710 8752 3713 8748 3714 8735 3711 8729
3703 8725 3706 8706 3665 8707 3664 8768
$$1 follow-up statement
000
WWUS53 KPAH 040108
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
809 PM CDT TUE APR 3 2007
KYC047-219-040119-
/O.CAN.KPAH.SV.W.0101.000000T0000Z-070404T0130Z/
CHRISTIAN KY-TODD KY-
809 PM CDT TUE APR 3 2007
...THE SEVERE THUNDERSTORM WARNING FOR TODD AND CHRISTIAN COUNTIES IN
SOUTH CENTRAL KENTUCKY IS CANCELLED...
THE STORM HAS WEAKENED...THEREFORE THE SEVERE THUNDERSTORM WARNING
HAS BEEN CANCELLED.
LAT...LON 3696 8765 3699 8771 3702 8771 3714 8767
3710 8752 3713 8748 3714 8735 3711 8729
3703 8725 3706 8706 3665 8707 3664 8768
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:10 PM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, Apr 3, 2:10 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 210 PM CDT TUE APR 3 2007 .DISCUSSION... SEVERE THREAT IMMEDIATE CONCERN WITH FROST/FREEZE LATER IN THE WEEK. LARGE AREA OF THUNDERSTORMS WILL TRAVERSE THE AREA THROUGH THE AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. THE LATEST SURFACE ANALYSIS INDICATED THE LOW WAS JUST SOUTH OF ROCKFORD ILLINOIS WITH A THE COLD FRONT ARCING SOUTHWESTWARD THROUGH ST LOUIS TO JUST EAST SPRINGFIELD MO. LATEST SURFACE OBS AND 18Z UA FROM BNA AND SGF RUNS INDICATE SOME CAPPING ALTHOUGH IT IS EASILY BROKEN WITH THE FRONTAL APPROACH. RADAR INDICATES HAIL WITH THE EXISTING STORMS MOVING INTO THE AREA AND SOME ROTATION HAS BEEN DETECTED WITH A COUPLE STORMS. THE MAIN CONCERN WILL OF COURSE BE FOR THE DEVELOPMENT OF ANY SUPERCELLS EMBEDDED IN THE LINE OR ESPECIALLY OUT AHEAD OF THE MAIN AREA OF STORMS. THE LATEST LAPS RUNS INDICATE THE ENVIRONMENT OVER THE QUAD STATE HAS LIFTED INDEX -8...CAPE VALUES UP TO 2000 J/KG. THE WIND FIELDS ARE NOT THE GREATEST FOR SUPERCELL DEVELOPMENT BUT STILL REMAIN POSSIBLE WHEN YOU CONSIDER ALL SEVERE PARAMETERS COMBINED. NEXT CONCERN AFTER TONIGHT WILL BE FOR FROST/FREEZING WEDNESDAY NIGHT THROUGH SATURDAY NIGHT. THIS IS COVERED IN THE HWO AND WILL NOT HEADLINE ANYTHING UNTIL THE SEVERE THREAT IS OUT OF THE FA. AS PREVIOUS DISCUSSION...MODELS CONTINUE ADVERTISING COLD/FREEZING TEMPS. THE MODELS ARE STARTING TO STABILIZE FROM RUN TO RUN. AS PREVIOUS FORECAST DID LEAN TOWARD THE WARMER SIDE OF MODELS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Apr 3, 4:31 AM CDT, 14 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 431 AM CDT TUE APR 3 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 431 AM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER TODAY EXTENDING INTO THIS EVENING. ISOLATED THUNDERSTORMS MAY DEVELOP BY LATER THIS MORNING...ESPECIALLY NEAR THE MISSISSIPPI RIVER AND MOVE EAST NORTHEAST AT 35 MPH. THESE STORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS...AND POSSIBLY AN ISOLATED TORNADO. ADDITIONAL THUNDERSTORMS WILL DEVELOP OR MOVE INTO SOUTHEAST MISSOURI THIS AFTERNOON. THESE ARE EXPECTED TO FORM A LINE ALONG THE COLD FRONT AND MOVE EAST AT 40 MPH WITH WIND DAMAGE AND LARGE HAIL POSSIBLE. AN ISOLATED TORNADO CANNOT BE RULED OUT WITH THESE STORMS. BY 700 PM...THE MAIN AREA OF THUNDERSTORMS IS EXPECTED TO BE EAST OF A MCLEANSBORO ILLINOIS TO NEW MADRID MISSOURI LINE. ALL OF THE STORMS WILL EXIT TO OUR EAST BY MIDNIGHT. IN ADDITION...MINOR FLOODING WILL CONTINUE ALONG THE WABASH RIVER VALLEY. REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MUCH COLDER AIR WILL MOVE INTO THE REGION STARTING WEDNESDAY. TEMPERATURES ARE FORECAST TO GO BELOW FREEZING EACH MORNING FROM THURSDAY THROUGH SUNDAY. A HARD FREEZE...ALONG WITH FROST...IS POSSIBLE DURING THIS TIME PERIOD. MINOR FLOODING IS EXPECTED ON PORTIONS OF THE LOWER WABASH RIVER. REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY...POSSIBLY AS EARLY AS THE LATE MORNING HOURS...EXTENDING INTO THE EVENING. SPODEN
In the hours before
Local storm report, Apr 3, 6:59 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
659 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL CARBONDALE 37.72N 89.22W
04/03/2007 M0.75 INCH JACKSON IL TRAINED SPOTTER
LATE REPORT.
&&
DLL/MJNLocal storm report, Apr 3, 7:00 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
700 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN CARBONDALE 37.72N 89.22W
04/03/2007 M1.28 INCH JACKSON IL TRAINED SPOTTER
LATE REPORT. RAINFALL ACCUMULATION OCCURRED WITH ONE
HOUR.
&&
DLL/MJNLocal storm report, Apr 3, 7:01 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
701 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL CROFTON 37.05N 87.48W
04/03/2007 M0.75 INCH CHRISTIAN KY TRAINED SPOTTER
PENNY SIZE HAIL REPORTED THROUGHOUT COMMUNITY.
&&
DLL/MJNLocal storm report, Apr 3, 7:02 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
702 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL GRACEY 36.88N 87.66W
04/03/2007 M0.88 INCH CHRISTIAN KY TRAINED SPOTTER
NICKLE SIZE HAIL REPORTED.
&&
DLL/MJNLocal storm report, Apr 3, 7:08 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
708 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL OVIL 36.95N 87.29W
04/03/2007 M0.75 INCH TODD KY TRAINED SPOTTER
&&
DLL/MJNLocal storm report, Apr 3, 7:12 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
712 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 2 N ELKTON 36.84N 87.16W
04/03/2007 E0.88 INCH TODD KY TRAINED SPOTTER
&&
DLL/MJNThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:06 PM CDT | Severe Thunderstorm Warning | PAH | Livingston | 24 min |
| Apr 3, 7:28 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Trigg | 16 min |
| Apr 4, 3:00 AM CDT | Freeze Warning | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 30 hr |
| Apr 4, 3:08 PM CDT | Freeze Watch | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 13 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.